Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 6, NWS Jackson, KY

November 26, 201933 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 26, 2019, 12:50 PM EST for 33 counties in Kentucky. It took effect at Nov 27, 2019, 6:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 12:50 PM EST (17:50 UTC)
In effect from
Nov 27, 2019, 6:00 AM EST
Expired
Nov 27, 2019, 7:00 PM EST
In force
13 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS73 KJKL 261750
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1250 PM EST Tue Nov 26 2019

...Potent Storm System To Produce Strong Wind Gusts Wednesday...

.A potent storm system moving through the Upper Midwest and into
the Great Lakes will drive a cold front through the Ohio Valley 
late tonight and Wednesday, producing strong gusty winds across 
the region. Southerly surface winds will increase ahead of the 
cold front and will create gusts of 35 to 45 mph over much of the
Commonwealth, including eastern Kentucky. Winds are expected to 
continue to gust out of the west behind the cold front to between
35 and 45 mph for a period of time into early Wednesday evening. 
Winds will then taper off through the remainder of the overnight 
period. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270400-
/O.NEW.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1250 PM EST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST WEDNESDAY...

* WHAT...Southwest winds of 10 to 20 mph with gusts up to 45 mph
  can be expected. These winds will turn more to the west on
  Wednesday afternoon and continue into the evening. 

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From 6 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GREIF
5 follow-up statements
668 
WWUS73 KJKL 270306
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1006 PM EST Tue Nov 26 2019

...Potent Storm System To Produce Strong Wind Gusts Wednesday...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100-
/O.CON.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1006 PM EST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST
WEDNESDAY...

* WHAT...Southwest winds of 10 to 20 mph with gusts up to 45 mph
  can be expected. These winds will turn more to the west on
  Wednesday afternoon, before gradually diminishing in the
  evening. 

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From 6 AM to 7 PM EST Wednesday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GREIF/GEOGERIAN
986 
WWUS73 KJKL 270934
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
434 AM EST Wed Nov 27 2019

...Potent Storm System To Produce Strong Wind Gusts Today...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271800-
/O.CON.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
434 AM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Gusty winds out of the Southwest increasing to 15 to 25
  mph through the morning, before becoming west 15 to 25 mph in
  the afternoon. Wind gusts will peak between 40 to to 50 mph.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Through 7 PM EST this evening.

* IMPACTS...Winds this strong could blow around unsecured objects.
  Tree limbs and even a few trees could be blown down, possibly
  leading to instances of power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects and allow extra time to
reach your destination.

&&

$$

JP/SHALLENBERGER
353 
WWUS73 KJKL 271645 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1145 AM EST Wed Nov 27 2019

...Potent Storm System Producing Strong Wind Gusts Today...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280000-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1145 AM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Gusty winds out of the Southwest will become more
  westerly at 15 to 25 mph in the afternoon. Wind gusts will peak
  between 40 to to 50 mph with some isolated reports higher than
  that.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Through 7 PM EST this evening.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs and even a few trees could be blown down, 
  possibly leading to instances of power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SHALLENBERGER/GREIF
599 
WWUS73 KJKL 272110 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
410 PM EST Wed Nov 27 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272300-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
410 PM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Winds generally out of the west will gust to 40 mph into
  the first part of this evening. 

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky. 

* WHEN...Through 7 PM EST this evening.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs and even a few trees could be blown down, 
  possibly leading to instances of power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor items.

&&

$$

GREIF
402 
WWUS73 KJKL 272358
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
658 PM EST Wed Nov 27 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280100-
/O.EXP.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
658 PM EST Wed Nov 27 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds have diminished significantly, and the trend for lighter
winds will continue through the night.

$$

HAL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:25 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 26, 10:25 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1025 AM EST Tue Nov 26 2019

.UPDATE...
Issued at 1025 AM EST TUE NOV 26 2019

14z sfc analysis shows high pressure quickly retreating to the
east in the face of a potent and deep low coming out of the
Southern Plains. Already the pressure gradient is increasing
through the area with southeast winds picking up to between 5 and
10 mph with higher gusts anticipated to start kicking in shortly.
The clouds are approaching from the west ahead of the main weather
system while sunshine is still holding on in the east.
Temperatures have rebounded from the chilly morning lows -
especially in the valleys - with readings in the low 50s for the
open areas and on ridges but still in the mid 40s in the valleys.
Dewpoints meanwhile are generally in the upper 30s but expected to
moisten further through the day. Have updated the forecast mainly
to add in the latest obs and trends for the T/Td and Sky grids.
These updates have been sent to the NDFD and web servers. Will be
evaluating the potential for a wind advisory later this afternoon.

UPDATE Issued at 722 AM EST TUE NOV 26 2019

Issued an update to the grids to input the latest observations and
trend them into the mid morning hours. Overall, the forecast is on
track.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 503 AM EST TUE NOV 26 2019

Current surface analysis across the region features high pressure
centered to the southeast over GA. This will keep dry weather in
place for eastern Kentucky through much of today. In addition,
upper level cloud cover has been kept to the west quite well
allowing for lows this morning to drop into the upper 20s in some
locations. In some locations, a 15 degree ridge to valley
temperature difference was in place. Through the day, mid and
upper level cloud cover will begin to move into the area. The
upper level pattern still supports a potent low pressure system
deepening over the Plains. Current satellite shows the low center
over CO along with an active subtropical jet highlighted by the
colder cloud tops extending from the Baja region all the way into
TX and OK. This setup verifies the model runs leading up to the
event. Rapid deepening will occur today over the central Plains as
a 145 knot jet streak rounds the base of the trough over KS and
OK. The strong low then continues to track northeast into the
Midwest as increasing southerly flow advects warm and moist air
northward. As the system approaches the area, a brief period of
southeast winds at the surface may delay the onset of showers
moving into eastern Kentucky. Thus, most of eastern Kentucky will
remain dry until 00Z.

With warm and moist air advecting north, hourly temps will become
nondiurnal with surface temps increasing through the night.
Saturation of the column will occur after 00Z with showers moving
across eastern Kentucky after 00Z. Model soundings indicate some
instability as the cold front approaches along with some
isentropic lift as the low level jet moves into the area. Have
added a brief period of thunder in the 09z to 12Z period. The axis
of strongest winds aloft as the cold front approaches will push
into the OH Valley by 12Z Wednesday. As the area of stronger winds
moves through, showers along and ahead of the cold front will be
capable of bringing 35 to 45 mph winds to the surface. Even as the
front moves through by Wednesday afternoon, model soundings show
the top of the mixing layer still mixing down some 50 knot winds
into Wednesday afternoon and Wednesday evening. Winds will still
be gusting from 35 to 45 mph with some higher gusts still possible
and mainly in the higher terrain. Thus, will continue to mention
the scenario in the HWO and SPS. Colder air will quickly filter in
behind the front with temperatures falling into the upper 40s by
late Wednesday afternoon. Thus, will expect a nondiurnal
temperature trend for Wednesday afternoon. The only other factor
will be the rainfall, rainfall amounts will be up to 0.75 inches
at most. The lack of rainfall is mainly due to the speed and
progression the system moves through eastern Kentucky. Overall, a
Wind Advisory will need to be issued today for a windy and active
pattern.

.LONG TERM...(Wednesday night through Monday)
Issued at 455 AM EST TUE NOV 26 2019

The period is expected to begin with a ridge from the Gulf of Mexico
to Bahamas vicinity with an axis of this ridging extending north
into the MS Valley, an upper level low in the eastern Great Lakes
and a trough over the western Conus and portions of the eastern
Pacific with a strong upper level low centered over OR moving through
the trough. At the surface, a low pressure system is expected to be
centered in the Western Great Lakes/St Lawrence Valley vicinity with
a trailing cold front approaching the east coast. A ridge of high
pressure at the surface is expected to extend from the norther to
Central Plains to mid South regions.

The upper level low is expected to depart to the north and east Wed
night into Thu as the axis of upper level ridging moves east of the
MS Valley and into the eastern Conus while the trough continues to
slowly work across the western Conus. The axis of the upper level
ridge should gradually move east of the Commonwealth by early on
Saturday and near the eastern seaboard by late Saturday evening.
Meanwhile, the upper low moving through the western Conus should
emerge into the Plains Friday night into early on Saturday. A
significant return flow of moisture should occur ahead of this upper
low as the ridge axis moves east and the upper level winds trend
toward southwest and weaker shortwaves move into the OH Valley
within this flow. The sfc low associated with this system should
reorganize/develop in the lee of the Rockies Friday into Friday
night, as it tracks from the Plains and into the Great Lakes through
Saturday night. The cold front with this system should cross East KY
Saturday night to early on the system. This sfc system should near
the eastern seaboard on Sunday and probably redevelop near the coast
before tracking out into the Atlantic. The upper level low meanwhile
should track east or east southeast on Sunday into Monday and move
across the OH Valley and Appalachians.

The period is expected to begin on the dry side with high pressure
dominating Wed night into Thu. Some uncertainty exists from later
Thu night through Fri evening as to moisture depth and presence of
forcing or lack thereof. At the very least, periods of clouds are
anticipated from later Thu night to Friday evening due to an
increases in mid and upper level clouds as weaker disturbances move
through in the increasingly southwest flow. Spotty light rain or
rain showers could occur during this time, but confidence is not
high. The 0Z ECMWF remains dry below 700 mb during that time, while
the 0Z GFS and 0Z NAM had more lower level moisture during the same
period. Low chance to chance pops were in the blended guidance while
the GEFS plumes suggest dry or mostly dry weather through Friday
evening. As previously mentioned low pressure system and upper level
system begin to approach and moisture increases, further chances for
rain will increase from Friday night into Saturday. Chances for rain
will peak on Saturday and into Saturday night as the front nears and
moves across eastern KY. As this system moves through, another round
of gusty winds over 30 mph will be possible.

Colder air will move into the region on Sunday behind the front.
With the upper level low moving from the OH Valley to the
Appalachians, additional showers will be possible from Sunday into
early on Monday as lapse rates increase and low level winds become
more upslope. 850 MB temperatures are expected to bottom out
somewhere near -5C from Sunday night into Monday. Some of the
guidance such as the 0Z GFS and 0Z GEFS mean suggest a bit colder
airmass is possible. This cooling aloft and lingering low level
moisture should eventually lead to the threat for snow showers from
Sunday evening into early on Monday. Light accumulations appear
possible in this scenario, especially on ridgetops, and particularly
at elevations above 2000 feet.

Temperatures should begin the period a few degrees below normal, but
moderate ahead of the cold front to end the week. Below normal
temperatures should again return to end the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 723 AM EST TUE NOV 26 2019

Expect VFR conditions to begin the period at the TAF sites. A few
spots of patchy fog are possible this morning in the river valleys
but this will dissipate by mid morning. Mid and upper level cloud
cover will be on the increase today ahead of a strong cold front.
Lower level cloud decks nearing MVFR will arrive tonight with
showers after 00Z. Lower cigs and reduced vis will occur at the
TAF sites between 06Z and 12Z with the approach of the heavier
rainfall. In addition to the rainfall, winds will gust out of the
south and southwest this evening up to 35 knots.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...SHALLENBERGER
LONG TERM...JP
AVIATION...SHALLENBERGER
Hazardous weather outlook, Nov 26, 6:27 AM EST, 6 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Jackson KY
627 AM EST Tue Nov 26 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271215-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
627 AM EST Tue Nov 26 2019

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Winds will become gusty late tonight as a strong cold front moves
into the area. Some gusts will reach 30 to 40 mph at times.

A thunderstorm or two will be possible late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

As a strong cold front sweeps through the area, winds gusting to
between 35 and 45 mph will be possible through the day on
Wednesday.

Colder air will return to end the upcoming weekend and some snow
showers are possible. These snow showers could lead to some light
accumulations from Sunday night into Monday morning, especially
for locations above 2000 feet.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SHALLENBERGER/JP

Nearby

Wind Advisories in Kentucky, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.